Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 217, NWS Morristown, TN

May 27, 2006Hamilton County, Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2006, 6:00 PM EDT for Hamilton County, Marion County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 6:00 PM EDT (22:00 UTC)
Expired
May 27, 2006, 6:45 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Hamilton County, TN, Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:07 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 27, 3:07 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT SAT MAY 27 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...NO SHOWER AND THUNDERSTORM
ACTIVITY AS OF YET ACROSS FORECAST AREA. WEAK SURFACE AND MOISTURE
BOUNDARY WITH HIGHER DEW POINTS FROM WEST TN INTO NORTH AL. AIRMASS
IS VERY UNSTABLE SOUTH OF THE BOUNDARY AND LOOKS TO BE CONTRIBUTING
TO INITIATION OF SHOWERS AND THUNDERSTORMS IN THAT AREA THIS
AFTERNOON AND ARE MOVING SLOWLY EAST NORTHEAST. DRIER AIR IS
FILTERING INTO SW VA AND NE TN FROM THE NORTH WITH NORTHWEST WINDS.
UPPER RIDGE IS BUILDING OVER THE TENNESSEE VALLEY AND SOUTHEAST
STATES CAUSING SUBSIDENCE THAT IS KEEPING CONVECTION FROM FIRING SO
FAR TODAY. HIGH LEVEL CLOUDINESS MOVING SOUTHEAST FROM THE OHIO
VALLEY AND CUMULUS DEVELOPMENT HAS SLOWED THE TEMPERATURE CLIMB SOME
THIS AFTERNOON. THE RIDGE WILL CONTINUE TO BUILD TONIGHT AND SUNDAY
FROM MIDDLE TN EAST TO THE MID ATLANTIC STATES. THE PLATEAU AND
SOUTHERN VALLEY WILL HAVE THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS EVENING CLOSER TO THUNDERSTORMS DEVELOPING TO THE
WEST AND SOUTHWEST BUT THIS ACTIVITY SHOULD DIE AROUND SUNSET.
SUNDAY THINK THERE WILL BE EVEN LESS ACTIVITY WITH RIDGE A LITTLE
STRONGER. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH LESS LOW
CLOUD DEVELOPMENT EXPECTED. A STORM OR TWO MIGHT BECOME SEVERE LATER
THIS AFTERNOON OR EARLY EVENING BUT COVERAGE SHOULD BE MUCH LESS
THAN FRIDAY AND DAMAGING WINDS WOULD BE THE MAIN THREAT.

.LONG TERM...(SUN NIGHT THROUGH SAT)...UPPER RIDGE OVER THE REGION
EARLY IN THE PERIOD...WITH SUMMERLIKE CONDITIONS EXPECTED. WILL
CARRY SOME ISOLATED CONVECTION MAINLY AFTERNOON AND EVENING MONDAY
SOUTH AND CENTRAL...AND TUESDAY ALL ZONES. MODELS INDICATE RIDGE
WILL BREAK DOWN MIDDLE PART OF WEEK...BEING REPLACED BY TROUGH IN
THE EAST.  GFS FAIRLY AGGRESSIVE...WITH COLD FRONT PUSHING THROUGH
LATE THU/THU NIGHT. NOT SURE WE WILL SEE THE FRONT THAT
QUICKLY...BUT WITH GFS INSISTENCE FOR A FEW RUNS...WILL MOVE TIMING
UP INTO LATE THU NIGHT/FRIDAY.  WILL CARRY CHANCE POPS WED THROUGH
FRI...THEN DRY SAT FOR NOW.  HOWEVER...UNCERTAINTY FAIRLY HIGH FOR
LATER PERIODS GIVEN UNCERTAINTY IN HOW QUICKLY AND HOW DEEP EAST
COAST TROUGHING WILL SET UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  91  69  92 /  20  20  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  89  66  90 /  10  20  10  20
OAK RIDGE, TN  65  89  65  91 /  10  20  10  20
TRI CITIES AIRPORT, TN  58  88  56  89 /  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/LDW
Hazardous weather outlook, May 27, 5:30 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SAT MAY 27 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS
MORNING.  ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A
CONTINUED MOIST AND UNSTABLE AIR MASS IN PLACE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

MJB

In the hours before

Local storm report, May 27, 5:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             SODDY-DAISY             35.26N 85.17W
05/27/2006  E0.88 INCH       HAMILTON           TN   EMERGENCY MNGR

            NICKEL SIZED HAIL IN SODDY-DAISY. REPORTED BY OFFICE OF
            EMERGENCY SERVICES.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:12 PM EDTSevere Thunderstorm WarningMRXUnicoi, Washington33 min
May 26, 8:22 PM EDTSevere Thunderstorm WarningMRXMarion23 min
May 26, 8:36 PM EDTSevere Thunderstorm WarningMRXHawkins24 min
May 26, 8:48 PM EDTSevere Thunderstorm WarningMRXGreene42 min
May 27, 4:51 PM EDTSevere Thunderstorm WarningMRXHamilton24 min
May 27, 5:23 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie37 min
May 27, 7:02 PM EDTSevere Thunderstorm WarningMRXBradley46 min
May 27, 1:32 AM EDTSevere Thunderstorm WarningMRXCherokee43 min
May 27, 1:51 AM EDTSevere Thunderstorm WarningMRXClay24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.